MAUDE Adverse Event Report: KARL STORZ SE & CO. KG METAL OUTER SHEATH, INSULATED, 36 CM

KARL STORZ SE & CO. KG METAL OUTER SHEATH, INSULATED, 36 CM
Model Number 33300
Medical Device Problem Codes Crack (1135); Material Fragmentation (1261); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery; the patient suffered a minor burn.A tapp was performed on the right side.A defective outer shaft was used during the operation.The insulation was damaged.The defective insulation caused electricity to be conducted to the trocar, resulting in the burn.The insulation of the outer shaft was damaged.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The defective items will not be returned to the manufacturer.As the hospital does not have its own central sterile supply department, the instruments are reprocessed by an external service provider, medical order in ahlen.This company replaced and disposed of the defective instruments on the tray, meaning that they are unfortunately not available for examination.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the additional information received the patient suffered a minor burn during the surgery.A tapp was performed on the right side.A defective outer shaft was used during the operation.The insulation was damaged.The defective insulation caused the current to be conducted to the trocar, resulting in the burn.The surgery was completed successfully and no additional medical interventionw as required.All in all there are no adverse consequences for the patient.
 
Additional Manufacturer Narrative
Additional information: the complaint product was not available for investigation.The complaint sample has been requested at least 3 times.According to the reprocessing unit of the customer the complaint sample has been discarded.Therefore, a final determination of the root cause is not possible.Taking into account the injury of the patient, the statement of the nurses and our experience with similar errors, it is most likely that the insulation of the metal sheath of the clickline instrument has been damaged and hf current has flown over the trocar into the patient causing the mild burn.The device quality and manufacturing history records have been checked for the available information and were found to be according to our specifications valid at the time of production.The instrction for use contains adequate instructions and warnings to insepct the device before each use to avoid any patient hazard.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
METAL OUTER SHEATH, INSULATED, 36 CM
Common Device Name
METAL OUTER SHEATH, INSULATED, 36 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22955872
Report Number9610617-2025-01532
Device Sequence Number15926342
Product Code GCJ
UDI-Device Identifier04048551002308
UDI-Public04048551002308
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33300
Device Catalogue Number33300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/09/2025
10/21/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date10/07/2025
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown